Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 21, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Nov 17, 2015, 8:14 PM MST for 17 counties in North Dakota. It took effect at Nov 18, 2015, 10:00 AM MST. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 17, 2015, 8:14 PM MST (03:14 UTC)
- In effect from
- Nov 18, 2015, 10:00 AM MST
- Expired
- Nov 18, 2015, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 108 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 11:54 AM MST | NON-TSTM WND GST 66 | 1 W Garrison, ND | |
| Nov 18, 11:57 AM MST | NON-TSTM WND GST 66 | 2 Nw Hettinger, ND | |
| Nov 18, 12:55 PM MST | NON-TSTM WND GST 59 | 1 Ne Beach, ND | AWOS STATION 1 ENE BEACH /20U/ |
| Nov 18, 12:55 PM MST | NON-TSTM WND GST 60 | 2 Sse Bismarck, ND | |
| Nov 18, 12:55 PM MST | NON-TSTM WND GST 64 | 1 W Glen Ullin, ND | AWOS STATION GLEN ULLIN RGNL /D57/ |
| Nov 18, 12:57 PM MST | NON-TSTM WND GST 70 | 1 W Garrison, ND | |
| Nov 18, 12:57 PM MST | NON-TSTM WND GST 71 | 2 Nw Hettinger, ND | |
| Nov 18, 1:18 PM MST | NON-TSTM WND GST 72 | 1 W Garrison, ND | ASOS STATION GARRISON /N60/ |
| Nov 18, 1:25 PM MST | NON-TSTM WND GST 68 | 8 N Selfridge, ND | MESONET STATION 8 NNE SELFRIDGE /TTKN8/ |
| Nov 18, 1:36 PM MST | NON-TSTM WND GST 65 | 1 S Center, ND | MESONET STATION 1 S CENTER /D7679/ |
| Nov 18, 2:12 PM MST | NON-TSTM WND GST 58 | 2 E Lincoln, ND | |
| Nov 18, 2:15 PM MST | NON-TSTM WND GST 60 | 3 Ssw Linton, ND | AWOS STATION 3 SSW LINTON /7L2/ |
| Nov 18, 2:15 PM MST | NON-TSTM WND GST 68 | 4 S Mandan, ND | AWOS STATION 4 S MANDAN /Y19/ |
| Nov 18, 2:15 PM MST | NON-TSTM WND GST 68 | 4 S Mandan, ND | MEASURED WIND GUST AT Y19 MANDAN AIRPORT |
| Nov 18, 2:35 PM MST | NON-TSTM WND GST 60 | N Glen Ullin, ND | MEASURED AT GLEN ULLIN REAGONAL AIRPORT |
| Nov 18, 2:47 PM MST | NON-TSTM WND GST 68 | 3 E Moffit, ND | MESONET STATION 3 E MOFFIT /TS633/ |
| Nov 18, 4:03 PM MST | NON-TSTM WND GST 61 | 6 N Bismarck, ND | MESONET STATION 6 N BISMARCK /C2059/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WWUS83 KBIS 180314 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 914 PM CST TUE NOV 17 2015 ...A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FROM LATE MORNING WEDNESDAY THROUGH EARLY WEDNESDAY EVENING... .VERY STRONG NORTHWEST WINDS WITH GUSTS AROUND 60 MPH ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY MORNING...CONTINUING INTO THURSDAY. WEDNESDAY AFTERNOON RELATIVE HUMIDITY FOR THESE LOCATIONS WILL FALL BETWEEN 35 TO 45 PERCENT WITH MIXING AS SKIES CLEAR. WHILE TEMPERATURES WILL BE COOL IN THE UPPER 30S TO THE MID 40S...THE COMBINATION OF VERY STRONG WINDS...DRY AIR AND DORMANT FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS SOUTHWEST AND SOUTH CENTRAL WEDNESDAY. NDZ017>021-031>035-040>046-181115- /O.UPG.KBIS.FW.A.0017.151118T1700Z-151119T0200Z/ /O.NEW.KBIS.FW.W.0021.151118T1700Z-151119T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 914 PM CST TUE NOV 17 2015 /814 PM MST TUE NOV 17 2015/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ WEDNESDAY FOR HIGH WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017...018...019...020... 021...031...032...033...034...035...040...041...042...043... 044...045 AND 046... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTHWEST WITH GUSTS AROUND 60 MPH. * HUMIDITY...35 TO 45 PERCENT. * TEMPERATURES...UPPER 30S TO THE MID 40S. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ WAA
5 follow-up statements
938 WWUS83 KBIS 180919 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 319 AM CST WED NOV 18 2015 ...RED FLAG WARNING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING... .THE COMBINATION OF VERY STRONG WIND GUSTS AROUND 60 MPH...DRY AND DORMANT FUELS...AND MINIMUM RELATIVE HUMIDITIES OF 35 PERCENT...WILL CREATE THE POTENTIAL FOR RAPID FIRE SPREAD ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. NDZ017>021-031>035-040>046-181730- /O.CON.KBIS.FW.W.0021.151118T1700Z-151119T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 319 AM CST WED NOV 18 2015 /219 AM MST WED NOV 18 2015/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR HIGH WINDS... LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017... 018...019...020... 021...031...032...033...034...035...040... 041...042...043... 044...045 AND 046... * WIND...NORTHWEST WITH GUSTS AROUND 60 MPH. * HUMIDITY...35 TO 45 PERCENT. * TEMPERATURES...UPPER 30S TO THE MID 40S. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ JPM/KS
152 WWUS83 KBIS 181740 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1140 AM CST WED NOV 18 2015 ...RED FLAG WARNING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... .THE COMBINATION OF VERY STRONG WIND GUSTS AROUND 65 MPH...DRY AND DORMANT FUELS...AND MINIMUM RELATIVE HUMIDITY OF 35 PERCENT...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUPPORTING RAPID FIRE SPREAD ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING. NDZ017>021-031>035-040>046-190145- /O.CON.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 1140 AM CST WED NOV 18 2015 /1040 AM MST WED NOV 18 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR HIGH WINDS... LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017... 018...019...020... 021... 031...032...033...034...035...040... 041...042...043... 044... 045 AND 046... * WIND...NORTHWEST WITH GUSTS AROUND 65 MPH. * HUMIDITY...35 TO 45 PERCENT. * TEMPERATURES...30S TO THE MID 40S. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AYD
918 WWUS83 KBIS 181940 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 140 PM CST WED NOV 18 2015 ...RED FLAG WARNING FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... .THE COMBINATION OF VERY STRONG WIND GUSTS AROUND 65 MPH...DRY AND DORMANT FUELS...AND MINIMUM RELATIVE HUMIDITY OF 35 PERCENT... WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUPPORTING RAPID FIRE SPREAD ACROSS SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING. NDZ019>021-034-035-046-182045- /O.CAN.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-EMMONS- 140 PM CST WED NOV 18 2015 ...RED FLAG WARNING IS CANCELLED FOR HIGH WINDS... LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017... 018...019... 020... 021... 031...032...033...034...035...040... 041...042... 043... 044... 045 AND 046... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. SIGNIFICANT CLOUD COVER IS EXPECTED TO REMAIN THROUGH THE AFTERNOON...WITH SNOW AND RAIN SHOWERS. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED DESPITE THE VERY STRONG WINDS. $$ NDZ017-018-031>033-040>045-190200- /O.CON.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 140 PM CST WED NOV 18 2015 /1240 PM MST WED NOV 18 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR HIGH WINDS... LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017... 018...019...020... 021... 031...032...033...034...035...040... 041...042...043... 044... 045 AND 046... * WIND...NORTHWEST WITH GUSTS AROUND 65 MPH. * HUMIDITY...35 TO 45 PERCENT. * TEMPERATURES...IN THE 30S. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$
438 WWUS83 KBIS 182129 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 329 PM CST WED NOV 18 2015 ...RED FLAG WARNING FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... .THE COMBINATION OF VERY STRONG WIND GUSTS AROUND 65 MPH...DRY AND DORMANT FUELS...AND MINIMUM RELATIVE HUMIDITY OF 35 PERCENT... WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUPPORTING RAPID FIRE SPREAD ACROSS SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING. NDZ017-018-031>033-040>045-190200- /O.CON.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 329 PM CST WED NOV 18 2015 /229 PM MST WED NOV 18 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR VERY STRONG WINDS AND DRY FUELS FOR FIRE WEATHER ZONES 017... 018...031...032...033...040...041...042...043...044 AND 045... * WIND...NORTHWEST WITH GUSTS AROUND 65 MPH. * HUMIDITY...35 TO 45 PERCENT. * TEMPERATURES...IN THE 30S. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AYD
034 WWUS83 KBIS 190203 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 803 PM CST WED NOV 18 2015 ...RED FLAG WARNING HAS EXPIRED... .ALTHOUGH THE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH TONIGHT THE RELATIVE HUMIDITY HAS RISEN HIGH ENOUGH THE FIRE DANGER HAS LESSENED. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ017-018-031>033-040>045-190315- /O.EXP.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 803 PM CST WED NOV 18 2015 /703 PM MST WED NOV 18 2015/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 017...018...031...032...033...040...041...042... 043...044 AND 045... THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WAA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 17, 7:48 PM MST, 26 minutes earlier.
Area forecast discussion, Nov 17, 7:48 PM MST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 848 PM CST TUE NOV 17 2015 .UPDATE... ISSUED AT 845 PM CST TUE NOV 17 2015 NEW NAM SHOWS WINDS WILL BE STRONG THROUGH THE EAST CENTRAL BY WEDNESDAY AFTERNOON. WILL UPGRADE THE HIGH WIND WATCH TO A WARNING FOR ALL OF WEST AND CENTRAL NORTH DAKOTA. ALSO WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. UPDATE ISSUED AT 554 PM CST TUE NOV 17 2015 VERY MINOR UPDATES REQUIRED THIS EVENING. WILL WAIT FOR NEW MODEL RUNS LATER THIS EVENING CONCERNING WATCH DISPOSITION. OTHER THAN THAT QUIET WEATHER THIS EVENING BEFORE THE WINDS OF TOMORROW. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 319 PM CST TUE NOV 17 2015 HIGH WIND AND FIRE WEATHER HEADLINES WEDNESDAY INTO THURSDAY HIGHLIGHT THE SHORT TERM FORECAST. OVERALL...THE 12 UTC DETERMINISTIC AND ENSEMBLE SUITES ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM WITH A BLEND UTILIZED FOR MOST FIELDS...WITH THE STRONGER ENVELOPE FOR WINDS FAVORED GIVEN THE TENDENCY FOR A MULTI-MODEL ENSEMBLE TO BE A BIT LOW ON SPEEDS IN HIGH WIND EVENTS. A STRONG COLD FRONT WILL ENTER WESTERN NORTH DAKOTA WEDNESDAY MORNING...AND PROPAGATE ACROSS THE STATE INTO THE AFTERNOON. 0.5 KM WINDS OF 50 TO 60 KTS ARE FORECAST BEHIND THE FRONT THROUGH AT LEAST THURSDAY MORNING...WITH STEEP LOW LEVEL LAPSE RATES AND COLD AIR ADVECTION SUPPORTING THE TRANSPORT OF MOMENTUM TO THE SURFACE. THUS HAVE UPGRADED MOST OF THE HIGH WIND WATCH TO A WARNING ACROSS THE CENTRAL. PER COORDINATION WITH WFO GRAND FORKS...LEFT THE HIGH WIND WATCH IN PLACE FOR NOW FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY. HOWEVER...IF TRENDS REMAIN IN THE 00 UTC SUITE...THIS WATCH MAY BE UPGRADED TO A WARNING THIS EVENING. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS REGARDING THE FIRE WEATHER WATCH FOR WEDNESDAY. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 319 PM CST TUE NOV 17 2015 COOLER TEMPERATURES HIGHLIGHT THE LONG TERM. A PACIFIC NORTHWEST LOW WILL SWEEP ACROSS THE CENTRAL PLAINS FRIDAY. HOWEVER...PRECIPITATION SHOULD REMAIN MAINLY SOUTH OF NORTH DAKOTA DUE TO HIGH PRESSURE WORKING IN BEHIND THE DEPARTING WED/THURS SYSTEM. THE MAIN STORY WILL BE THE COLD AIR INTRUSION BEHIND THE DEPARTING HUDSON BAY LOW. NORTHWEST FLOW AND STRONG SURFACE HIGH WILL BUILD ACROSS THE NORTHERN PLAINS FRIDAY THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO STRUGGLE TO REACH THE LOW 30S FOR HIGHS FRIDAY AND SATURDAY AND THE TEENS FOR LOWS. HOWEVER...TO INCLUDE SOME PERSPECTIVE...TEMPERATURES NORMALLY THIS TIME OF YEAR RANGE FROM THE LOW TO UPPER 30S FOR HIGHS AND TEENS FOR LOWS. SO WHILE THIS IS CONSIDERABLY COLDER THAN RECENT TEMPERATURE TRENDS...THIS IS NOTHING UNUSUAL FOR NORTH DAKOTA THIS TIME OF YEAR. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 554 PM CST TUE NOV 17 2015 MAIN HAZARDS TO AVIATION WILL BE VERY STRONG NORTHWEST WINDS GUSTING NEAR 50KTS ON WEDNESDAY. WIND SHEAR ALSO EXPECTED EARLY IN THE MORNING IN THE TRANSITION PERIOD AS THE SURFACE WINDS LAG THE WINDS ALOFT AT 2000 FEET. SURFACE LOW PRESSURE CENTERED IN ALBERTA WILL MOVE QUICKLY EAST TONIGHT. A COLD FRONT WILL MOVE THROUGH THE STATE ON WEDNESDAY. A PERIOD OF MVFR CEILINGS WILL ACCOMPANY THE FRONTS PASSAGE. EXPECT STRONG WINDS AFTER 14Z WEST (KISN/KDIK) AND CENTRAL (KMOT/KBIS/KJMS) AFTER 16Z-18Z. && .FIRE WEATHER... ISSUED AT 319 PM CST TUE NOV 17 2015 VERY STRONG NORTHWEST WINDS WITH GUSTS AROUND 60 MPH ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON...CONTINUING INTO THURSDAY. WEDNESDAY AFTERNOON RELATIVE HUMIDITY FOR THESE LOCATIONS MAY FALL BETWEEN 35 TO 45 PERCENT WITH MIXING AS SKIES CLEAR. WHILE TEMPERATURES WILL BE COOL IN THE UPPER 30S TO THE MID 40S...THE COMBINATION OF VERY STRONG WINDS...DRY AIR AND DORMANT FUELS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS SOUTHWEST AND SOUTH CENTRAL WEDNESDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT. ELSEWHERE ON WEDNESDAY...SIGNIFICANT CLOUD COVER...MINIMUM RELATIVE HUMIDITY OF 50 TO 60 PERCENT AND SCATTERED RAIN AND SNOW SHOWERS WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS FROM DEVELOPING DESPITE VERY STRONG NORTHWEST WINDS. THUS...DID CANCEL THE FIRE WEATHER WATCH THAT WAS IN EFFECT INTO THE JAMES RIVER VALLEY. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM CST /10 AM MST/ WEDNESDAY TO NOON CST /11 AM MST/ THURSDAY FOR NDZ003-004-011-012-019>022-034>036- 042-045>047-050. RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ WEDNESDAY FOR NDZ017>021-031>035-040>046. HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ WEDNESDAY TO NOON CST /11 AM MST/ THURSDAY FOR NDZ001-002-009-010-017-018-031>033-040- 041-043-044. HIGH WIND WARNING FROM NOON WEDNESDAY TO NOON CST THURSDAY FOR NDZ005-013-023-025-037-048-051. && UPDATE...WAA SHORT TERM...AYD LONG TERM...AJ AVIATION...WAA FIRE WEATHER...AYD
Hazardous weather outlook, Nov 17, 7:53 PM MST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 853 PM CST TUE NOV 17 2015 NDZ017>021-031>035-040>046-190300- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 853 PM CST TUE NOV 17 2015 /753 PM MST TUE NOV 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WARNING IS IN EFFECT FROM WEDNESDAY THROUGH THURSDAY MORNING. A RED FLAG WARNING IS ALSO IN EFFECT FOR WEDNESDAY AFTERNOON AND EARLY EVENING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>012-022-036-047-050-190300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- SHERIDAN-KIDDER-LOGAN-MCINTOSH- 853 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WARNING IS IN EFFECT FROM WEDNESDAY THROUGH THURSDAY MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-023-025-037-048-051-190300- ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 853 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WARNING IS IN EFFECT WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:18 AM MST | Freezing Rain Advisory | BIS | Burleigh, Emmons, Kidder, Logan, McHenry, McIntosh and 3 more | 3 hr |
Nearby
Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.